Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 12, NWS Hastings, NE

April 22, 200714 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Apr 22, 2007, 4:32 PM CDT for 14 counties in Nebraska. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 4:32 PM CDT (21:32 UTC)
Expired
Apr 22, 2007, 8:00 PM CDT
In force
3 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 222132
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT SUN APR 22 2007

NEZ039>041-046>049-061>064-075>077-230100-
/O.NEW.KGID.WI.Y.0012.070422T2132Z-070423T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA
432 PM CDT SUN APR 22 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 30 TO 35 MPH GUSTING TO 50 MPH CAN BE
EXPECTED THROUGH EARLY EVENING...AS A STRONG AREA OF LOW PRESSURE
SLOWLY TRACKS AWAY FROM THE REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

WESELY
1 follow-up statement
000 
WWUS73 KGID 230101
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CDT SUN APR 22 2007

NEZ039>041-046>049-061>064-075>077-230215-
/O.EXP.KGID.WI.Y.0012.000000T0000Z-070423T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA
801 PM CDT SUN APR 22 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO
DECREASE THROUGH THE REMAINDER OF THE EVENING.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:06 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 22, 3:06 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
306 PM CDT SUN APR 22 2007

.DISCUSSION...BIGGEST CONCERNS TONIGHT ARE A CHANCE OF RAIN AND
POSSIBLE SEVERE WEATHER THIS AFTERNOON AND HOW LATE OUR CHANCES
REMAIN FOR BOTH.

LATEST RADAR AND SATELLITE SUGGESTS THAT OUR CHANCE FOR SEVERE
WEATHER HAS QUICKLY WANED AS THE BOUNDARY WRAPPING AROUND THE
SURFACE LOW IN THE EAST CENTRAL PORTION OF THE CWA IS OFF TO THE
EAST. SOME HEAVY RAIN POTENTIAL ON WRAP AROUND SIDE OF LOW...BUT BY
00Z I SUSPECT THAT OUR RAIN CHANCES WILL QUICKLY DIMINISH AS STACKED
LOW MOVES OFF TO THE EAST. THE NAM SEEMS TO BE INITIALIZING FAIRLY
WELL WITH THIS FEATURE AND HAVE WENT PRETTY CLOSE TO THE NAM FOR
PLACEMENT OF THE LOW AND WELL INITIALIZED WIND SPEEDS. LOOKS LIKE
PACKED SURFACE GRADIENT ON THE BACKSIDE OF THE LOW WILL MAKE THINGS
RATHER GUSTY THIS EVENING...BUT DOUBT IF IT WOULD WARRANT AN
ADVISORY.

TWEAKED TEMPERATURES FOR TONIGHT BUT NO MAJOR CHANGES AND
TEMPORARILY CLEARED THE AREA OUT TONIGHT FOR A FEW HOURS BEFORE
INTRODUCING MORE CLOUDS IN THE SOUTHWEST FOR THE NEXT APPROACHING
SYSTEM.

FOR 12Z MONDAY THROUGH SUNDAY. MAIN FORECAST CONCERNS WILL
BE PRECIPITATION EXPECTED WITH ANOTHER WAVE FROM MONDAY AFTERNOON
THROUGH WEDNESDAY NIGHT.

A WEAK SHORT WAVE RIDGE AND SURFACE HIGH WILL MOVE TO THE EAST OF
THE FORECAST AREA ON MONDAY BY AFTERNOON THE WINDS WILL TURN TO THE
SOUTHEAST WITH GOOD MOISTURE ADVECTION. A SHORT WAVE WILL MOVE INTO
THE REGION AHEAD OF AN UPPER LOW MONDAY NIGHT AND EXPECT THAT THERE
WILL BE PRECIPITATION STARTING AS EARLY AS MONDAY AFTERNOON IN THE
SOUTHWEST PORTION OF THE FORECAST AREA. AS THE UPPER LOW SLOWLY
MOVES THROUGH NORTHERN KANSAS...THUNDERSTORMS ARE EXPECTED MONDAY
AFTERNOON THROUGH TUESDAY EVENING. AS THE LOW MOVES TO THE EAST
THERE IS LESS CHANCE FOR THUNDER BUT SHOWERS SHOULD CONTINUE UNTIL
THE LOW MOVES FAR ENOUGH TO THE EAST LATE WEDNESDAY.

AFTER THE UPPER LOW MOVES TO THE EAST...THERE IS A WEAK HIGH
PRESSURE SYSTEM THAT SHOULD HELP TO CLEAR THINGS OUT. THE NEXT WAVE
THAT MOVES INTO THE CENTRAL PLAINS MOVES THROUGH FRIDAY THROUGH
SATURDAY. THIS WAVE HAS TRENDED TO BE A MORE OPEN WAVE THAN THE PAST
FEW RUNS AND THEREFORE MOVES MORE RAPIDLY. HAVE KEPT THE FORECAST
DRY DUE TO THE LACK OF RETURN FLOW AND MOISTURE.

TEMPERATURES SHOULD CONTINUE AROUND 70 FOR MONDAY AND TUESDAY BUT BE
COOLER WEDNESDAY WITH THE RAIN AND CLOUDS. THERE SHOULD BE A WARMING
TREND THURSDAY INTO THE WEEKEND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 22, 2:18 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
218 PM CDT SUN APR 22 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
218 PM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING BEFORE 7 PM.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH PEA SIZE
HAIL IS POSSIBLE IN STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK
AREA MONDAY THROUGH TUESDAY NIGHT...AND AGAIN FRIDAY NIGHT AND
SATURDAY. SOME OF THE STORMS MONDAY NIGHT AND TUESDAY COULD BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Special weather statement, Apr 22, 11:56 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1156 AM CDT SUN APR 22 2007

NEZ049-221745-
POLK-
1156 AM CDT SUN APR 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR POLK COUNTY...

AT 1152 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR GRESHAM...OR 13 MILES NORTHEAST OF YORK...AND MOVING NORTH AT 20
MPH.

* THE THUNDERSTORM WILL BE NEAR...
  STROMSBURG BY 1205 PM CDT
  OSCEOLA BY 1220 PM CDT
  SHELBY BY 1225 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.